Israel Journal of Mathematics

, Volume 130, Issue 1, pp 323–346

Curvature and uniformization



We approach the problem of uniformization of general Riemann surfaces through consideration of the curvature equation, and in particular the problem of constructing Poincaré metrics (i.e., complete metrics of constant negative curvature) by solving the equation Δu-e2u=Ko(z) on general open surfaces. A few other topics are discussed, including boundary behavior of the conformal factore2u giving the Poincaré metric when the Riemann surface has smoothly bounded compact closure, and also a curvature equation proof of Koebe's disk theorem.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Hebrew University 2002

Authors and Affiliations

  1. 1.Department of MathematicsStanford UniversityStanfordUSA
  2. 2.Department of MathematicsUniversity of North CarolinaChapel HillUSA

Personalised recommendations